MAUDE Adverse Event Report: ETHICON INC. ETHICON SECURESTRAP OPEN; IMPLANTABLE STAPLE

ETHICON INC. ETHICON SECURESTRAP OPEN; IMPLANTABLE STAPLE
Model Number OPSTRAP20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Diarrhea (1811); Fever (1858); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Myocardial Infarction (1969); Pain (1994); Pleural Effusion (2010); Pneumonia (2011); Seroma (2069); Urinary Tract Infection (2120); Perforation of Vessels (2135); Hernia (2240); Impaired Healing (2378); Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440); Unspecified Tissue Injury (4559)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This report is related to a clinical evaluation report (cer) from a related research activity database (drra); therefore, no product will be returned for analysis and the batch history records cannot be reviewed as the lot number has not been provided.(b)(4).Device not returned, the single complaint was reported with multiple events.There are no additional details regarding the additional events.Related events captured via 2210968-2022-09677.
 
Event or Problem Description
This report is being filed after the review of a clinical evaluation report (cer) from a related research activity database (drra) for patients undergoing unknown procedure.The reported complication as per icd 9 & 10 categorization experienced by the following with corresponding intervention: perioperative and 5-year follow-up outcomes intraoperative complications - total 37 - bleeding 18, organ injuries 27, vascular 9, bowel 14, bladder 2, stomach 0, spleen 1, liver 0, others 1.General complications - total 43 - fever 1, urinary tract infection 5, diarrhea 3, gastritis 1, thrombosis 2, pulmonary embolism 2, pleural effusion 2, pneumonia 7, copd 4, cardiac insufficiency 4, coronary hearth disease 1, myocardial infarction 1, renal insufficiency 3, hypertensive crisis 2, patient deceased 0, others 15.Postoperative complications - total 54 - bleeding 14, seroma 26, prolonged ileus or obstruction 5, bowel injury/anastomotic insufficiency 3, wound healing disorder 5, infection 4.Complication-related reoperations total 16.Recurrence, pain and complications on 5-year follow-up - recurrence 158 - pain on exertion 190, pain at rest 89, pain requiring treatment 69, trocar hernia 5, secondary hemorrhage 15, seroma 41, infection 29.

Brand Name
ETHICON SECURESTRAP OPEN
Common Device Name
IMPLANTABLE STAPLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15839420
Report Number2210968-2022-09676
Device Sequence Number6902259
Product Code GDW
UDI-Device Identifier10705031231054
UDI-Public10705031231054
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOPSTRAP20
Device Catalogue NumberOPSTRAP20
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Initial Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown